February  2016, 10(1): 151-162. doi: 10.3934/amc.2016.10.151

Further results on fibre products of Kummer covers and curves with many points over finite fields

1. 

Department of Mathematics and Institute of Applied Mathematics, Middle East Technical University, Dumlupnar Bulvar, 06800, Ankara, Turkey

2. 

Department of Mathematics, Atlm University, Incek, Golbas, 06836, Ankara, Turkey

3. 

Department of Mathematics, Hacettepe University, Beytepe, 06800, Ankara, Turkey

Received  December 2014 Revised  December 2015 Published  March 2016

We study fibre products of an arbitrary number of Kummer covers of the projective line over $\mathbb{F}_q$ under suitable weak assumptions. If $q-1 = r^a$ for some prime $r$, then we completely determine the number of rational points over a rational point of the projective line. Using this result we obtain explicit examples of fibre products of three Kummer covers supplying new entries for the current table of curves with many points (http://www.manypoints.org, October 31 2015).
Citation: Ferruh Özbudak, Burcu Gülmez Temür, Oǧuz Yayla. Further results on fibre products of Kummer covers and curves with many points over finite fields. Advances in Mathematics of Communications, 2016, 10 (1) : 151-162. doi: 10.3934/amc.2016.10.151
References:
[1]

A. Garcia and A. Garzon, On Kummer covers with many rational points over finite fields, J. Pure Appl. Algebra, 185 (2003), 177-192. doi: 10.1016/S0022-4049(03)00110-5.

[2]

G. van der Geer and M. van der Vlugt, Tables of curves with many points, Math. Comput., 69 (2000), 797-810. doi: 10.1090/S0025-5718-99-01143-6.

[3]

J. W. P. Hirschfeld, Projective Geometries over Finite Fields, 2nd edition, The Clarendon Press, New York, 1998.

[4]

J. W. P. Hirschfeld, G. Korchmáros and F. Torres, Algebraic Curves over a Finite Field, Princeton Univ. Press, Princeton, 2008.

[5]

B. Huppert and N. Blackburn, Finite Groups II Springer-Verlag, New York, 1981.

[6]

M. Q. Kawakita, Kummer curves and their fibre products with many rational points, Appl. Algebra Engrg. Comm. Comput., 14 (2003), 55-64.

[7]

H. Niederreiter and C. Xing, Rational Points on Curves over Finite Fields, Cambridge Univ. Press, Cambridge, 2001. doi: 10.1017/CBO9781107325951.

[8]

H. Niederreiter and C. Xing, Algebraic Geometry in Coding Theory and Cryptography, Princeton Univ. Press, Princeton, 2009.

[9]

F. Özbudak and H. Stichtenoth, Curves with many points and configurations of hyperplanes over finite fields, Finite Fields Appl., 5 (1999), 436-449. doi: 10.1006/ffta.1999.0262.

[10]

F. Özbudak and B. G. Temür, Finite number of fibre products of Kummer covers and curves with many points over finite fields, Des. Codes Crypt., 70 (2014), 385-404. doi: 10.1007/s10623-012-9706-2.

[11]

H. Stichtenoth, Algebraic Function Fields and Codes, Springer, Berlin, 1993.

[12]

M. A. Tsfasman, S. G. Vlădut and D. Nogin, Algebraic Geometric Codes: Basic Notions, Amer. Math. Soc., Providence, 2007. doi: 10.1090/surv/139.

[13]

, Manypoints-Table of Curves with Many Points, available online at http://www.manypoints.org

show all references

References:
[1]

A. Garcia and A. Garzon, On Kummer covers with many rational points over finite fields, J. Pure Appl. Algebra, 185 (2003), 177-192. doi: 10.1016/S0022-4049(03)00110-5.

[2]

G. van der Geer and M. van der Vlugt, Tables of curves with many points, Math. Comput., 69 (2000), 797-810. doi: 10.1090/S0025-5718-99-01143-6.

[3]

J. W. P. Hirschfeld, Projective Geometries over Finite Fields, 2nd edition, The Clarendon Press, New York, 1998.

[4]

J. W. P. Hirschfeld, G. Korchmáros and F. Torres, Algebraic Curves over a Finite Field, Princeton Univ. Press, Princeton, 2008.

[5]

B. Huppert and N. Blackburn, Finite Groups II Springer-Verlag, New York, 1981.

[6]

M. Q. Kawakita, Kummer curves and their fibre products with many rational points, Appl. Algebra Engrg. Comm. Comput., 14 (2003), 55-64.

[7]

H. Niederreiter and C. Xing, Rational Points on Curves over Finite Fields, Cambridge Univ. Press, Cambridge, 2001. doi: 10.1017/CBO9781107325951.

[8]

H. Niederreiter and C. Xing, Algebraic Geometry in Coding Theory and Cryptography, Princeton Univ. Press, Princeton, 2009.

[9]

F. Özbudak and H. Stichtenoth, Curves with many points and configurations of hyperplanes over finite fields, Finite Fields Appl., 5 (1999), 436-449. doi: 10.1006/ffta.1999.0262.

[10]

F. Özbudak and B. G. Temür, Finite number of fibre products of Kummer covers and curves with many points over finite fields, Des. Codes Crypt., 70 (2014), 385-404. doi: 10.1007/s10623-012-9706-2.

[11]

H. Stichtenoth, Algebraic Function Fields and Codes, Springer, Berlin, 1993.

[12]

M. A. Tsfasman, S. G. Vlădut and D. Nogin, Algebraic Geometric Codes: Basic Notions, Amer. Math. Soc., Providence, 2007. doi: 10.1090/surv/139.

[13]

, Manypoints-Table of Curves with Many Points, available online at http://www.manypoints.org

[1]

Daniele Bartoli, Adnen Sboui, Leo Storme. Bounds on the number of rational points of algebraic hypersurfaces over finite fields, with applications to projective Reed-Muller codes. Advances in Mathematics of Communications, 2016, 10 (2) : 355-365. doi: 10.3934/amc.2016010

[2]

Ryutaroh Matsumoto. Strongly secure quantum ramp secret sharing constructed from algebraic curves over finite fields. Advances in Mathematics of Communications, 2019, 13 (1) : 1-10. doi: 10.3934/amc.2019001

[3]

Stefania Fanali, Massimo Giulietti, Irene Platoni. On maximal curves over finite fields of small order. Advances in Mathematics of Communications, 2012, 6 (1) : 107-120. doi: 10.3934/amc.2012.6.107

[4]

Motoko Qiu Kawakita. Certain sextics with many rational points. Advances in Mathematics of Communications, 2017, 11 (2) : 289-292. doi: 10.3934/amc.2017020

[5]

Jaime Gutierrez. Reconstructing points of superelliptic curves over a prime finite field. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2022022

[6]

Joseph H. Silverman. Local-global aspects of (hyper)elliptic curves over (in)finite fields. Advances in Mathematics of Communications, 2010, 4 (2) : 101-114. doi: 10.3934/amc.2010.4.101

[7]

Nazar Arakelian, Saeed Tafazolian, Fernando Torres. On the spectrum for the genera of maximal curves over small fields. Advances in Mathematics of Communications, 2018, 12 (1) : 143-149. doi: 10.3934/amc.2018009

[8]

Marc Briane. Isotropic realizability of electric fields around critical points. Discrete and Continuous Dynamical Systems - B, 2014, 19 (2) : 353-372. doi: 10.3934/dcdsb.2014.19.353

[9]

Josep M. Miret, Jordi Pujolàs, Anna Rio. Explicit 2-power torsion of genus 2 curves over finite fields. Advances in Mathematics of Communications, 2010, 4 (2) : 155-168. doi: 10.3934/amc.2010.4.155

[10]

Isaac A. García, Jaume Giné. Non-algebraic invariant curves for polynomial planar vector fields. Discrete and Continuous Dynamical Systems, 2004, 10 (3) : 755-768. doi: 10.3934/dcds.2004.10.755

[11]

Jean-François Biasse, Michael J. Jacobson, Jr.. Smoothness testing of polynomials over finite fields. Advances in Mathematics of Communications, 2014, 8 (4) : 459-477. doi: 10.3934/amc.2014.8.459

[12]

Shengtian Yang, Thomas Honold. Good random matrices over finite fields. Advances in Mathematics of Communications, 2012, 6 (2) : 203-227. doi: 10.3934/amc.2012.6.203

[13]

Francis N. Castro, Carlos Corrada-Bravo, Natalia Pacheco-Tallaj, Ivelisse Rubio. Explicit formulas for monomial involutions over finite fields. Advances in Mathematics of Communications, 2017, 11 (2) : 301-306. doi: 10.3934/amc.2017022

[14]

Peter Birkner, Nicolas Thériault. Efficient halving for genus 3 curves over binary fields. Advances in Mathematics of Communications, 2010, 4 (1) : 23-47. doi: 10.3934/amc.2010.4.23

[15]

Xiao-Song Yang. Index sums of isolated singular points of positive vector fields. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 1033-1039. doi: 10.3934/dcds.2009.25.1033

[16]

Fatma-Zohra Benahmed, Kenza Guenda, Aicha Batoul, Thomas Aaron Gulliver. Some new constructions of isodual and LCD codes over finite fields. Advances in Mathematics of Communications, 2019, 13 (2) : 281-296. doi: 10.3934/amc.2019019

[17]

Shudi Yang, Xiangli Kong, Xueying Shi. Complete weight enumerators of a class of linear codes over finite fields. Advances in Mathematics of Communications, 2021, 15 (1) : 99-112. doi: 10.3934/amc.2020045

[18]

Nian Li, Qiaoyu Hu. A conjecture on permutation trinomials over finite fields of characteristic two. Advances in Mathematics of Communications, 2019, 13 (3) : 505-512. doi: 10.3934/amc.2019031

[19]

Liren Lin, Hongwei Liu, Bocong Chen. Existence conditions for self-orthogonal negacyclic codes over finite fields. Advances in Mathematics of Communications, 2015, 9 (1) : 1-7. doi: 10.3934/amc.2015.9.1

[20]

Lei Lei, Wenli Ren, Cuiling Fan. The differential spectrum of a class of power functions over finite fields. Advances in Mathematics of Communications, 2021, 15 (3) : 525-537. doi: 10.3934/amc.2020080

2021 Impact Factor: 1.015

Metrics

  • PDF downloads (169)
  • HTML views (0)
  • Cited by (0)

[Back to Top]